my 1st dose of amitriptyline

hi all

took my 1st dose last nite at 9pm....was left crying my eyes out half standing this morning...walked like an old woman all day....horrific pain in my back,legs ,knees and arms.. my kids (16 and 6 ) helped me with the washing and dinner... done the ironing sat on my computer chair (which was very comfortable btw )...went to sleep on settee at 6pm woke at 11.30 pm!!! just took 2nd amitriptyline and 2 co-codamols..... see wot tomorrow brings xxxxxxxxxxxx

love Donna

10 Replies

oldestnewest
  • hi i take all those too but sleep seems to avoid me at the min dont matter what i do i have no desire to sleep and this has been 2 weeks ow i hav had about 20 hours sleep in fortnight so not good at all x anyway yo take care love to you diddle x

  • awww Diddle,you are having a rough time hunni.... hopefully tomorrow will bring a good day for all of us , take good care xxxxxxxxxx

    love Donna

  • Hi Maddonna

    It takes a while for the drugs to settle. I think they knocked me out for a couple of hours the first month or so. Don't do much now :( Best of luck x

  • Hi ,

    Ive taken Amitriptyline for about 4 years now ( apart from when I was preg ) & at first I will say it messed with my emotions they gave it me for my depression as well as insomnia & without it I would never get a descent nights sleep id be passed out within 30 mins & I sleep through the pain . It doesnt work as good as it used as the only problem is ur body does get used to them & the does has to be made stronger . Id suggest giving them afew weeks & if no joy go back to ur doctor Ive tried that many different pills its unreal but they do help at night :) xxx

  • hi maddonna,i started amitriptyln on tues last week,still waking up but for not so long&helped with jumping legs!im speaking to dr next week might up the doze, on 10mg.think you have to give it 10 days at least.hugs xx

  • thanks for your input guys... i took 2nd one last nite n im better today :)

    Donna xx

  • I have taken amitriptyline now for about 12years. Started on 50mg at bedtime then 3 years ago the pain clinic put it up to 75mg..

    Must say I don't sleep badly but still so tired stiff and with legs like lead in the morning.

    Everybodies reactions are different as with any drug that works on the brain.

    To me i think it is worth persevering if side effects arn't too bad and after a few days side effects are likely to subside.

    good luck

  • I've bin on amitryptyline for abt 10yrs now and wen I first started taking them the relief they gave me @ nite was wonderful ,I started to sleep again .Over the years my dose has had to be increased becoz I've got used to them There are side effects but weighing it up I'd rather suffer those than go bak to the way I was. Unfortunately now my RLS is horrendous ,I hav to see my GP to see what I can take to ease it ,I'm not sure if I can take anything else with the medication I'm on but here's hopin there's sumthing I can do xX

  • I have been on amitriptyline for years now and had my doseage increased recently I only take these at night between 8and 9pm which is recommended to help one feel relaxed and help one to sleep...It does take time for the meds to work...personally I find some nights I sleep and some I dont I lay awake for hours some nights then feel dreadful the next morning. I hasten to add I also take venaflaxine to along with the amitriptyline..whether they are working I am not sure...All I can say to you Maddonna is give it some time...if you find they are not helping then go and speak to your GP..Some meds suit some people and not others...you will only know in a matter of time. I have got so use to either sleeping with wakeful nights in pain and then find myself unrefreshed in a morning and going back to bed for a couple of hours...I find sometimes the pain relief helps along with muscle rub on the pain areas that are affected at any one time. The muscle rub by the way is what I bought in the Pound shop I get through a lot of tubes..but it does seem to help temporarily..along with pain meds. As lesmac says there are side effects with some meds..I often have a dry mouth and a lot of water throughout the night and day which I think is one of the side effects of amitriptyline... for me it is anyway! Good luck and hope you get some decent nights sleep!

  • Hi Maddanna. I've also been on amitriptyline for almost 12 years.. I also have moderate to severe (spastic) Cerebral Palsy, Fibromyalgia plus Raynaud's, but I find taking amitriptyline very helpful. At the start I was gradually put onto a stronger dose and I found this period very sleepy for the first 3 months, so stick to it as it is well worth it.. I found I couldn't stay awake as I have to take quite a strong dose so with the guidance of a Rehab Professor, I now take all my amitriptyline all at bedtime so I can sleep off the drowsiness, but I still sometimes need a rest or nap just after lunch..

    Without amitriptyline I couldn't cope with the spastic movements and living with CP, plus it helps my anxiety and Fibro pain as well.. I'm now getting a few chronic illnesses and I am relating them all to a lifetime of taking many different kinds of medications.. Just a note though; when taking amitriptyline it pays to stay away from any alcohol as it will make the amitriptyline not work that well, plus it can make you take CONVULSIONS as well.

    Like all medications; they are all just chemicals and the more types of medications you are taking, the bigger the cocktail of chemicals you are putting into your body. My philosophy is to take the least medications as at all possible, as over time they will make your liver sluggish and begin to fail.. Visit your Doctor every 3 months and try to keep a medication diary as this will help your Doctor, plus you will start to see patterns of symptoms start to appear..

    Best of luck maddonna.. Mike

You may also like...